[Skip to Content]
[Skip to Content Landing]
Article
July 1990

Atenolol-Induced Pustular Psoriasis

Author Affiliations

USA Dermatology Service Walter Reed Army Medical Center Washington, DC 20307

Department of Dermatology, 4M70 San Francisco General Hospital 1001 Potrero Ave San Francisco, CA 94110

USA Dermatology Service Walter Reed Army Medical Center Washington, DC 20307

Arch Dermatol. 1990;126(7):968-969. doi:10.1001/archderm.1990.01670310132028
Abstract

To the Editor.—  Beta-blocking agents may cause psoriasiform eruptions and worsen existing psoriasis.1-4 In a recent review of β-blocker-related psoriasiform eruptions 39 of 59 cases occurred in patients with no history of psoriasis.1 Pustular eruptions are relatively rare with only 1 of 59 cases reviewed by Abel et al1 and 6 of 16 cases reported by Heng and Heng being of this type.2Recently, Heng and Heng2 described the first case of an atenolol-induced pustular psoriasis in a patient with no history of psoriasis. We report two additional cases of atenolol-induced pustular psoriasis.

Report of Cases.—Case 1.—  A 50-year-old Hispanic woman with diabetic renal disease was treated with hemodialysis and atenolol beginning on September 19,1988. She had no history of psoriasis. Her other medications were hydralazine, metolazone, and insulin. On September 27, she noted an eruption on the right medial aspect of the

First Page Preview View Large
First page PDF preview
First page PDF preview
×